Neupro (rotigotine transdermal system)
Audience: Neurologists, other healthcare professionals, patients
[Posted 04/09/2008] Schwarz Pharma informed healthcare professionals and patients of the recall of Neupro, a transdermal delivery system worn on the skin and used to treat early stage Parkinson’s disease, at the end of April 2008, because of the formation of rotigotine crystals in the patches. When the drug crystallizes, less drug is available to be absorbed through the skin and the efficacy of the product may vary. Healthcare professionals should not initiate any new patients on Neupro and should begin to down-titrate all patients currently using the product per the guidelines in the product labeling. Patients should NOT abruptly discontinue therapy. Abrupt withdrawal of dopamine agonists has been associated with a syndrome resembling neuroleptic malignant syndrome or akinetic crises.
[April 8, 2008 - Drug Shortage Information - FDA]